Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 19, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 31, 2006, 1:36 PM MDT for Las Animas County, Colorado. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2006, 1:36 PM MDT (19:36 UTC)
- Expired
- May 31, 2006, 3:00 PM MDT
- In force
- 84 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 127 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 1:35 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.6 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 311937 SVRPUB COC071-312100- /O.NEW.KPUB.SV.W.0019.060531T1936Z-060531T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 136 PM MDT WED MAY 31 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... * UNTIL 300 PM MDT... * AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO HALF DOLLAR SIZE. THIS STORM WAS LOCATED NEAR AGUILAR...OR ABOUT 20 MILES NORTHWEST OF TRINIDAD...AND MOVING EAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AGUILAR...MODEL AND HOEHNE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3744 10470 3735 10486 3715 10429 3738 10420 $$
4 follow-up statements
000 WWUS55 KPUB 311958 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 157 PM MDT WED MAY 31 2006 COC071-312100- /O.CON.KPUB.SV.W.0019.000000T0000Z-060531T2100Z/ LAS ANIMAS CO- 157 PM MDT WED MAY 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR CENTRAL LAS ANIMAS COUNTY... AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR AGUILAR...OR ABOUT 18 MILES NORTH OF TRINIDAD...MOVING EAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AGUILAR...HOEHNE AND MODEL. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3744 10470 3734 10478 3715 10429 3736 10421 $$
000 WWUS55 KPUB 312013 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 212 PM MDT WED MAY 31 2006 COC071-312100- /O.CON.KPUB.SV.W.0019.000000T0000Z-060531T2100Z/ LAS ANIMAS CO- 212 PM MDT WED MAY 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR CENTRAL LAS ANIMAS COUNTY... AT 211 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR AGUILAR...OR ABOUT 18 MILES NORTH OF TRINIDAD...MOVING EAST SOUTHEAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AGUILAR...INTERSTATE 25 BETWEEN AGUILAR AND TRINIDAD...AND HOEHNE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3744 10464 3733 10476 3715 10435 3736 10424 $$
000 WWUS55 KPUB 312029 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 229 PM MDT WED MAY 31 2006 COC071-312100- /O.CON.KPUB.SV.W.0019.000000T0000Z-060531T2100Z/ LAS ANIMAS CO- 229 PM MDT WED MAY 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR CENTRAL LAS ANIMAS COUNTY... AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR AGUILAR...OR ABOUT 16 MILES NORTHWEST OF TRINIDAD...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS NORTH OF TRINIDAD AND HOEHNE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. THIS IS A DANGEROUS THUNDERSTORM WHICH COULD PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3744 10464 3733 10476 3714 10437 3735 10425 $$
000 WWUS55 KPUB 312052 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT WED MAY 31 2006 COC071-312101- /O.EXP.KPUB.SV.W.0019.000000T0000Z-060531T2100Z/ LAS ANIMAS CO- 251 PM MDT WED MAY 31 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAS ANIMAS COUNTY EXPIRES AT 300 PM MDT... A NEW WARNING MAY NEED TO BE ISSUED AFTER 300 PM...SINCE THE STORM STILL APPEARS TO BE PRODUCING LARGE HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3744 10464 3733 10476 3714 10437 3735 10425 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:34 AM MDT, 10 hours 2 minutes earlier.
Area forecast discussion, May 31, 3:34 AM MDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 334 AM MDT WED MAY 31 2006 .SHORT TERM... (TODAY AND TONIGHT) ...ANOTHER ROUND OF STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING... SCATTERED THUNDERSTORMS HAVE BEEN GOING STRONG THROUGH EARLY THIS MORNING...DRIVEN BY THETA-E ADVECTION AND 40KT SOUTHERLY BARRIER JET. FORECAST TODAY WILL ONCE AGAIN BE COMPLICATED BY INABILITY OF MESOSCALE MODELS TO ADEQUATELY ACCOUNT FOR THIS ONGOING CONVECTION. NEVERTHELESS...GENERAL IDEA OF STORMS INITIATING OVER THE ERN RANGES AND SPREADING OVER THE ERN PLAINS THIS EVE CONTINUES TO LOOK GOOD. WHILE DEEP SHEAR NOT AS GREAT TODAY AS ON TUE...DEW POINTS SHOULD BE BETTER AND ERLY LOW LEV FLOW WILL CONTINUE TO BE PRESENT. WITH BETTER MID-LEV FLOW SHIFTING TO THE NORTH...WILL SEE A BETTER CHANCE OF SEVERE WEA OVER NRN COUNTIES TODAY...ALONG AND SOUTH OF THE PALMER DVD. MODEST BULK SHEAR AND LOCALIZED ENHANCED HELICITY WILL PROMOTE THE DEVELOPMENT OF A FEW SUPERCELLS LATE IN THE AFTERNOON AND THIS EVENING...WITH LARGE HAIL ONCE AGAIN THE PRIMARY THREAT. REST OF WEA PICTURE TODAY WILL ALSO BE COMPLICATED BY OVERNIGHT CONVECTION. TEMPS ALOFT WILL BE SLOWLY RISING...BUT CLOUD COVER/LL MOISTURE WILL PUT A DAMPER ON HEATING. CURRENT GRIDS ARE CLOSE TO GUIDANCE...A DEGREE OR TWO ABOVE TUE HIGHS...AND THIS LOOKS REASONABLE. EXTENSIVE STRATUS DECK LEFT BY MCS ACTIVITY WILL HOLD THROUGH EARLY MORNING...WITH AREAS OF LOW CIGS 2-3 KFT AGL. THIS SHOULD LIFT AND MIX OUT LATER THIS MORNING. WRN MTS AND HIGH VALLEYS WILL REMAIN WARM AND DRY. ROSE .LONG TERM... (THURSDAY THROUGH TUESDAY) HAVE BEEN WORKING WEATHER THIS MORNING...SO WL SPEND LITTLE TIME ON THE EXTENDED FORECAST. A QUICK LOOK AT THINGS INDICATES THAT THE CURRENT FORECAST IS ON TRACK SO DO NOT REALLY NEED TO MAKE CHANGES. UPPER RIDGE WL BE OVER THE AREA THROUGH THE PERIOD. MSTR TRAPPED UNDER THE RIDGE WL PROBABLY MEAN SOME DIURNAL SHOWERS/TSTMS THU...BUT IT THEN LOOKS MOSTLY DRY OTHER DAYS. STILL LOOKS HOT FOR THE WEEKEND AND INTO MON. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/28
Hazardous weather outlook, May 31, 11:56 AM MDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1156 AM MDT WED MAY 31 2006 COZ058>089-093>099-011400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1156 AM MDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP ON THE EASTERN PLAINS OF SOUTHEAST COLORADO TODAY. THE GREATEST THREAT OF SEVERE THUNDERSTORM ACTIVITY WILL BE ACROSS EASTERN EL PASO COUNTY...CROWLEY COUNTY...KIOWA COUNTY...BENT COUNTY AND PROWERS COUNTY. THE THREAT FOR TORNADOES WILL BE A BIT HIGHER THAN YESTERDAY AS ABUNDANT LOW LEVEL MOISTURE IS IN PLACE...AND A SURFACE WEATHER BOUNDARY IS FORECAST TO INTENSIFY OVER THE PALMER DIVIDE. LARGE HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH WILL BE THE PRIMARY THREATS FROM ANY SUPERCELL THUNDERSTORMS WHICH DEVELOP TODAY. SEVERE THUNDERSTORMS WHICH DEVELOP TODAY WILL MOVE TO THE SOUTHEAST AT 15 TO 20 MPH. BENEFICIAL HEAVY RAIN WILL ALSO OCCUR LATE TODAY AND THIS EVENING OVER THE FAR EASTERN PLAINS OF SOUTHEAST COLORADO. HOWEVER...SOME OF THIS HEAVY RAIN MAY CAUSE PONDING OF WATER ON THE ROADWAYS. LOCAL FLASH FLOODING MAY ALSO OCCUR. THE THUNDERSTORM ACTIVITY IS EXPECTED TO END LATE TONIGHT OVER THE FAR EAST PLAINS. DANGEROUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM WHICH DEVELOPS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE THE POSSIBILITY OF ISOLATED THUNDERSTORMS EACH DAY...MAINLY OVER THE HIGHER TERRAIN DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE CLOUD TO GROUND LIGHTNING...AND WIND GUSTS AROUND 40 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM...FROM THE INTERSTATE 25 CORRIDOR TO THE KANSAS BORDER. HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:11 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 64 min |
| May 30, 9:49 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 86 min |
| May 31, 1:39 AM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 65 min |
| May 31, 2:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 60 min |
| May 31, 3:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 17 min |
| May 31, 4:31 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Pueblo | 59 min |
| May 31, 5:31 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 46 min |
| May 31, 5:49 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.